MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. FOOTSWITCH,VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209692
Medical Device Problem Codes Overheating of Device (1437); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during the set up for an unknown procedure, the cord wire of a vulcan footswitch warmed up and then the device stopped working.The procedure was successfully completed without delay using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the returned device and the reported event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was not confirmed.Factors, which could have contributed to the complaint event, include an electrical short in the cord.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
FOOTSWITCH,VULCAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14830631
Report Number1643264-2022-00224
Device Sequence Number19428660
Product Code GEI
UDI-Device Identifier03596010470546
UDI-Public03596010470546
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K050898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209692
Device Catalogue Number815002-01
Device Lot Number328779
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown